Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof of a theorem of Jennings

Author: Edward Formanek
Journal: Proc. Amer. Math. Soc. 26 (1970), 405-407
MSC: Primary 20.40
MathSciNet review: 0272895
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of the theorem of Jennings that the augmentation ideal of the group ring of a finitely generated torsion free nilpotent group is residually nilpotent.

References [Enhancements On Off] (What's this?)

  • [1] S. A. Jnnnings, The group ring of a class of infinite nilpotent groups, Canad. J. Math. 7 (1955), 169-187. MR 16, 899. MR 0068540 (16:899a)
  • [2] R. Swan, Representations of polycyclic groups, Proc. Amer. Math. Soc. 18 (1967), 573-574. MR 35 #4306. MR 0213442 (35:4306)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.40

Retrieve articles in all journals with MSC: 20.40

Additional Information

Keywords: Jennings' theorem, nilpotent group, group ring, augmentation ideal
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society